PARTHASARATHY NARASIMHAN, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: I was intrigued to read the brief report of a case of Hodgkin's disease (1) with high estrogen receptor activity, in which the cervical mass regressed with high-dose diethylstilbestrol (DES) but reappeared when the dose was reduced because of patient's anginal symptoms.
Although the authors attempted to explain the possible mechanisms and thereby the benefits, they unfortunately overlooked our recent observation (2). We described three patients with prostatic carcinoma and associated chronic lymphatic leukemia of the B-cell type. When these patients were placed on DES, starting with 5 mg/d and maintained on only 1 mg/d, they all
NARASIMHAN P. Estrogen Receptor Activity in Hodgkin's Disease. Ann Intern Med. 1981;95:653. doi: https://doi.org/10.7326/0003-4819-95-5-653_1
Download citation file:
Published: Ann Intern Med. 1981;95(5):653.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use